MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 4 PMA; OXFORD

BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 4 PMA; OXFORD
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that: it was reported that a patient underwent an initial right knee arthroplasty on an unknown date.Subsequently, the small right 4mm bearing was removed on (b)(6) 2022 as the metal x-ray marker came out of the bearing and was irritating the patient's soft tissues.Bearing was removed and replace with a new bearing of the same size.Patient involvement - revision.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it has been discarded by the user facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: a patient underwent an initial right knee arthroplasty on an unknown date.Subsequently, the small right 4mm bearing was removed on jan 06, 2022, as the metal x-ray marker came out of the bearing and was irritating the patient's soft tissues.The bearing was removed and replaced with a new bearing of the same size.Patient involvement - revision.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: no product was returned; visual and dimensional evaluations could not be performed.The photograph and x-ray provided show that the x-ray marker is out of the bearing.A review of the device history record identified no related deviations or anomalies during manufacturing.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.A review of complaint history found no additional related issues for this item and the reported part and lot combination.The photograph provided confirms that the x-ray marker is out of the bearing.Medical records have not been provided.No corrective/preventive actions are needed at this time.This complaint was determined not to be a new confirmed quality or manufacturing issue.Complaints are monitored through monthly complaint reviews in order to identify potential adverse trends.A warm tool is used to seal the wire in the bearing and without the product being returned we cannot check exactly what caused the wire to come out.Hence, a root cause cannot be determined.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG RT SM SIZE 4 PMA
Common Device Name
OXFORD
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13257698
Report Number3002806535-2022-00010
Device Sequence Number1463354
Product Code NRA
UDI-Device Identifier05019279786152
UDI-Public05019279786152
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model NumberN/A
Device Catalogue Number159569
Device Lot Number571510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown